Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Diagnosed with spinal syrinx. Pain in the arms and legs, nausea, chest tightness, dizziness. Should I see a neurologist?

Hello, I have been diagnosed with a spinal syrinx last October, have seen a Neurologist and was told at this point there is not a lot they can do. I was told I did not have a Chiari Malformation , but have sure signs of it, like pain in arm and legs, constant nausea, chest tightness, dizziness, tingling to name a few. I do have a lot of nerve pain around my middle back right side. I am really concerned that something is overlooked or missed in my case. I have been put on 2700mg of Gabapentin , but have not have great relief. Should I be referred to a Neurologist or even Neurosurgeon again? Or any other help for my condition?
Asked On : Fri, 22 Mar 2013
Answers:  1 Views:  84
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Syrinx refers to cavitation with fluid accumulation within the spinal cord. The symptoms depend on the extent and severity of the syrinx.

There is no medical treatment for syrinx. The definitive treatments are with surgery such as syringostomy.

Also, one needs to exclude secondary causes of syrinx formation such as Chiari malformation, hydrocephalus, tumors, infections, etc.

Please have a review with a neurosurgeon.

Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)

Senior Consultant Neurologist

Apollo Hospitals, Hyderabad,

My personal URL on this website:

My email:
Answered: Fri, 22 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor